MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Model Number 03.008.009
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of surgery is unknown date in 2020.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported intraoperatively on an unknown date in 2020, while using expert hindfoot arthrodesis nail (han system), the proximal screws didn¿t go through the han nail.The surgeon had used a wire and after the wire a drill.It was detected on x-ray that the screws missed the nail.The screws were removed and a new screw implanted by hand.Surgical delay and patient status are unknown.Concomitant device reported: unk - cable/wire (part# unknown; lot# unknown; quantity: 1); unk - drill (part# unknown; lot# unknown; quantity: 1).This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: date received by manufacturer is incorrect on follow-up 2.The correct date is october 14, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: patient code 3191 used to capture surgical intervention.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was successfully completed.There was a surgical delay of about twenty (20) minutes.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3; h6: investigation summary: the returned aim-arm was forwarded to the manufacturing side for evaluation.The statement below is a summary of their investigation.The device received in hägendorf site ¿aim-arm f/expert han f/03.008.007¿ 03.008.009 with lot number 1938355 is in used conditions.Many scratches and signs of damage are present on the device.Anyway, it looks able to function properly.Functional tests were performed on the device (¿aim-arm f/expert han f/03.008.007¿ 03.008.009 with lot number 1938355) according to inspection sheet is valid when the device was produced (release to warehouse date: 31.July 2008).The following tests pertinent to form fit and function were performed: functional test using functional gauges.The device passed the test performed.Functional test using functional gauge.The device passed the test performed.Dimensional test on diameter using ping gauges with id number 14682-h.The device passed the test since the bigger pin gauge did not pass through while the smaller one passed; functional test on the threads using thread gauge with id number (repeated three times).The device passed the test performed since the device analyzed passed all the test performed, the complaint could not be replicated.Even if not required per selected investigation flow in w-m-s080, in order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.According to evidence is not possible to address the final root cause to a manufacturing issue.The manufacturing process was performed according to the reviewed documents and all the functional tests were recorded.Most likely a mishandling of the device could have led to the opening of this complaint.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.008.009, lot: 1938355, manufacturing site: hägendorf, release to warehouse date: july 31, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10373833
Report Number8030965-2020-05690
Device Sequence Number3001080
Product Code FZX
UDI-Device Identifier10886982066886
UDI-Public(01)10886982066886
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.008.009
Device Catalogue Number03.008.009
Device Lot Number1938355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/08/2020
10/14/2020
10/14/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/16/2020
10/14/2020
10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE; UNK - NAILS: HINDFOOT ARTHRODESIS NAIL; UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;